CSN Login
Members Online: 13

Please Help!!!

allisonwr's picture
allisonwr
Posts: 11
Joined: Nov 2012

Hi everyone, it's been awhile since I've been on here.  My father who was diagnosed with T3N1M0 last November underwent an Ivor-Lewis mid-March.  The surgery went great and he recovered fantastically.  He was almost able to eat steak after a month.  Well, post-surgery, his oncologist recommended that he continue chemo even though his surgeon said that he got all the cancer and all the lymph nodes were negagtive.  I don't know what type of chemo off-hand, but the regimen was supposed to be 4 pills in the morning and 4 pills at night (daily), and three concentrated IV doses separated 3 weeks apart.  This was supposed to go on for three months.  After his second day of taking the pills and his first IV infusion, he developed horrible abdominal pain 8 hours after the IV chemo.  This abdominal pain is located near his belly button (far from the surgical sites) and has continued for the past 6 weeks.  It's put him in the hospital twice because it doesn't go away.  Additionally, he can't eat and is nauseous all the time.  He's dropped more weight from this over anything.  The two times he was in the hospital, his surgeon got a CT scan and has done another upper esophageal endoscopy.  They even went in to dilate a narrowing around the surgical site and nothing has helped.  Additionally, all the scans came back negative.  They keep finding nothing and sending him home.  I'm not sure if the CT scan was just in the thoracic region where his surgery was or if it included the abdominal area.  They also have not done a colonscopy yet as I don't think they think it is warranted. 

Has anyone had a similar problem?  We are at our wit's end and don't know what to do since the doctor's and hospitals won't do anything.  I made an appointment for him to see a GI specialist today, but we are losing hope.  The chemo has not continued since this all started so I think something is seriously wrong in his abdomen.  He just keeps losing weight, can't eat, and is having trouble holding on.  I don't know what else to do...

paul61's picture
paul61
Posts: 1122
Joined: Apr 2010

Allison,

You don’t mention if one of the chemotherapy drugs your Dad is taking is Xeloda, but one of the common side effects of Xeloda is abdominal discomfort. I am guessing Xeloda is the pills your Dad is taking. If so it could take some time to clear his system and the abdominal pain to resolve itself. I assume the hospital did a gastric pass through study to eliminate the possibility of some form of blockage. I had occasional abdominal pain after eating after my Ivor Lewis surgery but it resolved itself after a few months. I would tend to pursue possible issues with a negative reaction to the chemotherapy drugs your Dad has been receiving.   

Best Regards,

Paul Adams

Grand Blanc, Michigan

DX 10/2009 T2N1M0  Stage IIB - Ivor Lewis Surgery  12/3/2009 - Post Surgery Chemotherapy 2/2009 – 6/2009

 

Cisplatin, Epirubicin, 5 FU - Three Year Survivor

allisonwr's picture
allisonwr
Posts: 11
Joined: Nov 2012

He did take Xeloda, although, I don't remember if that was the pill or infusion.  Could it be form the scar tissue near his abdonimal incision?  It's very close to there?  Also, does anyone think a PET scan is necessary?  It's only been 10 weeks post-op, but could the cancer have returned in the abdominal area?  So far, he's had two endoscopies, a CAT scan, and a colonoscopy, and no one has found anything...

Nancy21
Posts: 5
Joined: Feb 2011

My husband had an ivor Lewis procedure at md Anderson 3/11.  He suffered with abdominal pain-- in the lower gut below the belly button. I know from experience that a healthy empty colon is critical but didn't put 2 n 2 together for the longest time. No doc could ever tell us why he had gut aches. 

Recently we did a series of colonics -- very very gentle with just a small amt of water going in and over a series of 7 colonics so far -- he dumped so much waste it's staggering. I already understood how this is possible-- in  fact I have a son in a wheelchair that does colonics regularly. After my sons spinal fusion his bowel was extremely slow-- usual for ppl in a chair.  At one point I gave him a tea that is used for constipation-- dieters tea-- without knowing how powerful it was. He dumped so much backed up waste that he lost 2 inches in his waist size. He was much much sharper and cognitively strong after that. There are so so many toxins in that build up. When it's released -- tons of toxic matter leaves the body and removes a ton of stress off the liver etc. 

 

in view of that, I can't believe I didn't do colonics on my husband until lately. Al the gut aches went away and he feels very different. 

The gastro docs nerver did figure anything out-- just prescribed pain meds which we reject unless critical.  He gets immunotherapy ivs each week as well. His diagnosis was dire --- but even with esophageal, brain tumors, and leptomeningeal -- he is coming back.  He also goes in the hyperbaric oxygen chamber 2 hrs per day every day.  He had whole brain radiation in Oct n this is regenerating the brain n blood vessels. It's night n day when he did not use the hyperbaric. Cognitively he is much much sharper. 

Hope this helps!!  Drugs are so toxic -- if we can avoid them-- we do and find alternative options.  N

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network